Management of a patient with thermal burns and para-chloronitrobenzene poisoning

Yuanhai Zhang, Xingang Wang, Liangfang Ni, Ruiming Jiang, Liping Liu, Chunjiang Ye, Chunmao Han
2014 International Journal of Occupational Medicine and Environmental Health  
Para-chloronitrobenzene (p-CNB), a hazardous and toxic substance, is widely used as an intermediary in chemical industries. p-CNB can cause methaemoglobinaemia due to electron-withdrawing properties of the nitro and chlorine groups. We present a case of a 23-year-old man suffering from thermal burns and p-CNB poisoning. In this case, severe methaemoglobinaemia was caused by the absorption of p-CNB through the burn wounds. Despite active treatment, such as the antidote of methylene blue, the
more » ... ylene blue, the patient's methaemoglobinaemia progressed, with slowly increasing methaemoglobin (MetHb) level. This case highlights the complexity and difficulty of managing this type of injury. To our knowledge, this case can be the first case report describing methaemoglobinaemia induced by p-CNB in a patient with thermal burns.
doi:10.2478/s13382-014-0309-1 pmid:25168973 fatcat:l3oxehqj3vhn7o6jxit7k34rbu